MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD ECLIPSE NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD ECLIPSE NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305142
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/29/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that at least one bd eclipse needle experienced foreign matter on the device cannula.The following information was provided by the initial reporter: they have found a few with paper in the bevel.
 
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Initial reporter email: (b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 2022-01-27.H6: investigation summary it was reported the needles looked to be barbed and has foreign matter.To aid in the investigation, eight samples with the plastic shield, but no packaging blister, and one photo was provided for evaluation by our quality team.A visual inspection was performed with a 10x magnifier lens.One sample has no defects or imperfections, the other seven samples have the tip bent, like a hook.This type of hook is created when removing the plastic shield if it is not done correctly.No other defects or imperfections were observed on these seven samples.The photo provided shows a needle assembly with no packaging blister or plastic shield.Close to the needle tip there is a white material.From the photo, it is not clear what this material is.A device history record review was completed for provided material number 305142, lot 0252741.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.To date, there have been no other similar events reported for this lot.Based on the investigation and with the photo sample analysis the symptom reported by the customer is confirmed, but a probable root cause could not be offered.Complaints received for this device and reported condition will continue to be tracked and trended.H3 other text : see h10.
 
Event or Problem Description

Brand Name
BD ECLIPSE NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13314299
Report Number1911916-2022-00013
Device Sequence Number1463183
Product Code FMI
UDI-Device Identifier30382903051428
UDI-Public30382903051428
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2025
Device Model Number305142
Device Catalogue Number305142
Device Lot Number0252741
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2021
Supplement Date Received by Manufacturer01/28/2022
Initial Report FDA Received Date01/21/2022
Supplement Report FDA Received Date02/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/08/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown